Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 1, 2007, 4:19 PM CST for Crenshaw County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 4:19 PM CST (22:19 UTC)
- Expired
- Mar 1, 2007, 4:45 PM CST
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 9:47 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 724 m²/s²
- 0-3 km storm-relative helicity
- 855 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 012219
SVRMOB
ALC041-012245-
/O.NEW.KMOB.SV.W.0024.070301T2219Z-070301T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 445 PM CST
* AT 415 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PIGEON CREEK...OR ABOUT 14 MILES WEST OF LUVERNE...AND MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUTLEDGE AND 6 MILES NORTHWEST OF LUVERNE BY 425 PM CST...
LIVE OAK...PATSBURG...BRADLEYTON AND SAVILLE BY 430 PM CST...
PETREY BY 435 PM CST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3180 8620 3179 8617 3171 8617 3168 8624
3163 8650 3163 8650 3166 8650 3167 8644
3185 8644 3196 8618
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:15 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 1, 4:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CST THU MAR 1 2007
.SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...LATEST SFC MAP SHOWS
VERY STRONG LOW PRESSURE CENTERED OVER EASTERN IOWA...WITH THE
ASSOCIATED COLD FRONT EXTENDING SOUTH ALONG THE MISSISSIPPI RIVER TO
NEW ORLEANS. THE LOW WILL CONTINUE TO TRACK TO THE EAST NORTHEAST
ACROSS THE GREAT LAKES REGION THROUGH FRIDAY...NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...WILL CONTINUE
THROUGH THE EVENING HOURS...MAINLY SOUTHEAST OF I-65. ISOLATED
SHOWERS AND THUNDERSTORMS WILL CONTINUE NORTHWEST OF I-65 THROUGH
EARLY EVENING. THE PRECIPITATION WILL END ACROSS THE EASTERN ZONES
SHORTLY AFTER MIDNIGHT AS A STRONG COLD FRONT MOVES SOUTH AND EAST
INTO THE NORTHERN GULF. STRONG SURFACE HIGH PRESSURE BEGINS TO BUILD
IN FROM THE NORTH...RESULTING IN MAINLY DRY CONDITIONS THROUGH
SUNDAY NIGHT. THE COLDEST TEMPERATURES ARE EXPECTED SATURDAY AND
SUNDAY NIGHT...AND NEAR FREEZING LOW TEMPERATURES COULD OCCUR IN
COLD PRONE AREAS EACH NIGHT.
.LONG TERM MONDAY THROUGH THURSDAY...A DRY AIR MASS WILL REMAIN
WITH US THROUGH THE MIDDLE OF NEXT WEEK AS SURFACE HIGH PRESSURE
DOMINATES THE SOUTHEAST STATES. ALTHOUGH THE LOW LEVEL MOISTURE WILL
GRADUALLY RECOVER MID WEEK AS THE SURFACE HIGH PRESSURE MOVES EAST
MID WEEK...A PRECIPITATION-FREE FORECAST IS LIKELY THROUGH THE
ENTIRE EXTENDED PERIOD. THE COLD OVERNIGHT LOW TEMPERATURES WILL
CONTINUE MONDAY NIGHT...WITH NEAR FREEZING CONDITIONS POSSIBLE.
OVERALL TEMPERATURES WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL
THROUGH TUESDAY...FOLLOWED BY A GRADUAL WARMING TREND TO NEAR
NORMAL. /22
&&
.MARINE...CONDITIONS LOOK TO REMAIN HAZARDOUS TONIGHT AS WE CONTINUE
TO DEAL WITH A SEVERE WEATHER OUTBREAK OVER THE SOUTHERN STATES.
SOME OF THE EVENING STORMS COULD BE SEVERE THIS EVENING AND ALONG
WITH STRONG ONSHORE WINDS AND MODERATE SEAS...HAZARDS TO SMALL
MARINE CRAFT EXISTS. ADVISORIES REMAIN POSTED TONIGHT. SURFACE FRONT
RESPONSIBLE FOR THE SEVERE WEATHER...SLIDES EAST LATER TONIGHT AND
BRINGS AN END TO THUNDERSTORM THREAT THEN. WEAK SURFACE HIGH
PRESSURE NOSING EASTWARD FRIDAY LOOKS TO BECOME REINFORCED OVER THE
WEEKEND WITH A MODERATE TO STRONG NORTHERLY COMPONENT TO THE WIND
SETTING UP. MODERATE SEAS CONTINUE...HIGHEST BEING WELL OFFSHORE DUE
TO LONGER FETCH LENGTHS THERE. THE AXIS OF THE HIGH SLIDES EAST
ACROSS THE COASTAL WATERS EARLY NEXT WEEK BRINGING A DECREASE IN
WINDS AND A SUBSIDING SEA STATE. /10
&&
.FIRE...A COLD FRONTAL PASSAGE WILL OCCUR TONIGHT BRINGING DRIER AIR
INTO THE REGION FRIDAY THROUGH EARLY NEXT WEEK. THE DRY AIRMASS WILL
WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35
PERCENT FOR MANY LOCATIONS IN THE FORECAST AREA...AND A RED FLAG
WARNING IS IN EFFECT FOR FRIDAY ACROSS THE WESTERN FLORIDA PANHANDLE.
MINIMUM AFTERNOON RH VALUES WILL NEED TO BE MONITORED THROUGH EARLY
NEXT WEEK FOR POSSIBLE RED FLAG WARNING CRITERIA BEING MET. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 46 68 41 71 / 40 10 10 10
PENSACOLA 48 65 44 69 / 80 10 10 10
DESTIN 51 65 47 66 / 80 10 10 10
EVERGREEN 45 68 36 67 / 70 10 10 10
WAYNESBORO 41 68 38 67 / 40 10 10 10
CAMDEN 45 68 38 67 / 60 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.
FL...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60
NM...AND MOBILE BAY.
&&Hazardous weather outlook, Mar 1, 11:55 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CST THU MAR 1 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 021200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1155 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... ...HIGH RISK OF SEVERE THUNDERSTORMS TODAY OVER ALL OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND PERRY...GEORGE...GREEN AND WAYNE COUNTIES OF MISSISSIPPI. ...A MODERATE RISK OF SEVERE THUNDERSTORMS OVER STONE COUNTY MISSISSIPPI... THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH FAVORABLE CONDITIONS ALREADY IN PLACE FOR CONTINUED SEVERE THUNDERSTORM DEVELOPMENT AND ISOLATED...POSSIBLE LONG TRACK TORNADOES TODAY. SEVERE THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AFTERNOON HOURS...BUT SHOULD BE ENDING BY EARLY EVENING NORTHWEST OF I-65...AND MAY PERSIST UNTIL 9 PM SOUTHWEST OF I-65 BEFORE MOVING EAST OF THE AREA. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE AS THE STORMS MOVE NORTHEAST AT AROUND 40 MPH. IT IS ADVISED TO MAKE SURE NOAA WEATHER RADIOS ARE SET TO ALERT YOU OF IMPENDING SEVERE WEATHER WATCHES AND WARNINGS. STAY TUNED FOR UPDATES ON THIS DANGEROUS WEATHER SITUATION. HAZARDOUS BOATING CONDITIONS WILL EXIST THROUGH FRIDAY UNTIL THE STRONG ONSHORE FLOW AND SEAS SUBSIDE. HAZARDOUS BOATING CONDITIONS WILL EXIST AGAIN ON SATURDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE REQUIRED FOR THIS PARTICULARLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRY WEATHER SHOULD BRING A RETURN TO AN INCREASED FIRE WEATHER THREAT...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED.
In the hours before
Local storm report, Mar 1, 10:22 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1022 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL 2 W GREENVILLE 31.83N 86.65W
03/01/2007 M1.00 INCH BUTLER AL EMERGENCY MNGR
QUARTER SIZE HAIL JUST WEST OF GREENVILLE
&&
DLLocal storm report, Mar 1, 12:48 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1248 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM TSTM WND DMG 10 S MUNSON 30.71N 86.87W
03/01/2007 SANTA ROSA FL EMERGENCY MNGR
POSSIBLE TORNADO NEAR HWY 191 NEAR SPRING HILL. TREES AND
POWER LINES DOWN.
1230 PM TSTM WND DMG FLORALA 31.00N 86.33W
03/01/2007 COVINGTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN, CARPORT DESTROYED.
&&
GBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:56 AM CST | Tornado Warning | MOB | Mobile | 21 min |
| Mar 1, 9:00 AM CST | Tornado Warning | MOB | Escambia | 30 min |
| Mar 1, 9:22 AM CST | Tornado Warning | MOB | Baldwin | 38 min |
| Mar 1, 9:50 AM CST | Severe Thunderstorm Warning | MOB | Butler | 25 min |
| Mar 1, 10:27 AM CST | Severe Thunderstorm Warning | MOB | Covington | 33 min |
| Mar 1, 10:34 AM CST | Tornado Warning | MOB | Covington | 41 min |
| Mar 1, 11:20 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 25 min |
| Mar 1, 11:29 AM CST | Tornado Warning | MOB | Clarke | 18 min |
| Mar 1, 11:35 AM CST | Severe Thunderstorm Warning | MOB | Covington | 55 min |
| Mar 1, 11:42 AM CST | Tornado Warning | MOB | Clarke, Washington | 48 min |
| Mar 1, 11:58 AM CST | Severe Thunderstorm Warning | MOB | Washington | 47 min |
| Mar 1, 12:18 PM CST | Tornado Warning | MOB | Wilcox | 42 min |
| Mar 1, 12:21 PM CST | Tornado Warning | MOB | Covington | 39 min |
| Mar 1, 12:27 PM CST | Tornado Warning | MOB | Clarke, Wilcox | 48 min |
| Mar 1, 1:11 PM CST | Tornado Warning | MOB | Monroe | 49 min |
| Mar 1, 1:46 PM CST | Tornado Warning | MOB | Choctaw, Washington | 44 min |
| Mar 1, 1:55 PM CST | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 4 hr |
| Mar 1, 2:08 PM CST | Tornado Warning | MOB | Crenshaw | 37 min |
| Mar 1, 2:16 PM CST | Tornado Warning | MOB | Butler | 31 min |
| Mar 1, 3:26 PM CST | Tornado Warning | MOB | Mobile | 34 min |
| Mar 1, 3:44 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 31 min |
| Mar 1, 4:10 PM CST | Tornado Warning | MOB | Baldwin | 35 min |
| Mar 1, 4:29 PM CST | Tornado Warning | MOB | Crenshaw | 31 min |
| Mar 1, 5:43 PM CST | Severe Thunderstorm Warning | MOB | Covington | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.